Alert archive / North Carolina / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 129, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 30, 2002, 8:35 PM EDT for Ashe County, North Carolina. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2002, 8:35 PM EDT (00:35 UTC)
- Expired
- Jun 30, 2002, 9:00 PM EDT
- In force
- 25 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Ashe County, NC
The radar
The Roanoke radar (KFCX), 127 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1298 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1539 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
529 WUUS51 KRNK 010035 SVRRNK NCC009-010100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 834 PM EDT SUN JUN 30 2002 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ASHE COUNTY IN NORTHWEST NORTH CAROLINA * UNTIL 900 PM EDT. * AT 832 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES EAST OF LANSING...MOVING SOUTH AT 10 MPH. HAIL IN EXCESS OF DIME SIZE AND WIND GUSTS TO 70 MPH ARE POSSIBLE WITH THIS STORM. SOME LOCATIONS THREATENED THROUGH 900 PM EDT INCLUDE LANSING... JEFFERSON... ASHLAND... RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. $$ 03 LAT...LON 3650 8136 3656 8152 3640 8170 3627 8149
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:45 PM EDT, 5 hours 50 minutes earlier.
Area forecast discussion, Jun 30, 2:45 PM EDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG, VA 245 PM EDT SUN JUN 30 2002 ATMOS WILL CONT TO DESTABILIZE NEXT 24 TO 48 HOURS AS SFC HIGH WEAKENS AND PULLS EAST. HOWEVER UPR RIDGING TO THE WEST WILL CREATE LEE TROFFING AND A LIGHT NORTHWEST FLOW OVER THE REGION BY MIDWEEK WHICH WILL TEND TO LIMIT CONVECTION AHEAD OF THE COLD FRONT PROGGED TO COME THRU LATE WED/EARLY THU. SO WILL CONT TO CARRY SMALL CHCS OF LATE DAY CONVECTION THROUGH THU...MAINLY IN THE WEST...THEN DRY IT OUT FRI AND THRU THE WEEKEND. FCSTID =9 ROA 67 90 70 90 / 10 30 20 20 LYH 64 90 67 91 / 10 30 20 20 DAN 69 91 70 92 / 10 30 20 20 BLF 63 84 63 84 / 20 30 20 30 LWB 60 84 62 83 / 20 30 20 30 BCB 63 86 63 85 / 20 30 20 30 TNB 61 83 61 84 / 30 30 20 30 .RNK... NC...NONE. VA...NONE. WV...NONE.
Nearby
Severe Thunderstorm Warnings in North Carolina, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.